Search the Community
Showing results for tags 'HTN'.
Found 1 result
Just wondering about any experience anyone might have had. More out of simple curiosity than anything. I've been following a patient, mid-40s male, bad genetics for HTN, not great on lifestyle either. Nonsmoker, but no structured exercise, diet a mix of healthy and very much not. This person was on 10mg lisinopril for over a year, which worked nicely to get 120s/ 80s (previous to meds, he gradually crept up to consistent 140s/90s for long enough he was "sentenced" to meds). The lisinopril caused a dry cough even at that low dose, so triamterene/ HCTZ was next. The first week on that, he had a few 150s/100s, plus reported headaches, vague somatic symptoms ("not pain, not tingling, just a weird feeling" in the volar forearms, not light-headedness or vertigo, just "a weird feeling" in the head). After about a month, BP is okay, 130s or 120s/ 90s but with as many high 90s as mid-80s. This person also has ADHD, and did some reading online. It's been pointed out that guanfacine is used for both HTN and ADHD, and the patient (rightly, I think) points out that 10mg of methylphenidate, while helpful for their symptoms, is probably not helping the HTN issue. Would it be crazy to add guanfacine to the Maxzide and maybe kill two birds with one stone? They would stay on the methylphenidate. I can find recent stuff about the drug for ADHD, but that's in teens. For HTN, I can't find anything that isn't from the 1980s. Does anyone use it anymore?